Safe Use of Over-the-Counter
(analgesics) and Fever Reducers (antipyretics)
|The Food and Drug Administration advises consumers to follow
directions when using common pain and fever reducers. The active ingredients,
acetaminophen and non-steroidal anti-inflammadory drugs (NSAIDs), are safe and
effective when the labeling directions or the advice from a healthcare professional is
followed. Using more than recommended can cause serious injury.
The national education campaign provides advice on the safe
use of over-the-counter (OTC) pain relief products.
To obtain any of the graphic images for
printing, please email your request to:
You can also call:
301-827-1243 or 1-888-INFO-FDA
Radio Public Service Announcements
"Acetaminophen – Read the Label"
The following are radio public service announcements for the safe use of acetaminophen, a common over-the-counter and prescription pain reliever and fever reducer. The audio files – one 20-second spot and one 30-second spot – are in mp3 format; the transcripts are in PDF format.
Internet Public Service Announcement Banners
Sizes vary; 4-color; English; can be used on Web sites and linked to the pertinent "Consumer Education" Web page. Other sizes may be available upon request.
||"Acetaminophen - Too much of this pain reliever can damage your liver. Read the label."
||"Knock out pain, not your liver."
Other information and resources:
PDF files require the free
Adobe Acrobat Reader.
Back to Top
Back to Drug Information
Date created: 1/22/2004; Updated 12/10/2007